Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 23, NWS Wilmington, OH

June 19, 2019Logan County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 19, 2019, 5:51 PM EDT for Logan County, Ohio. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 5:51 PM EDT (21:51 UTC)
Expired
Jun 20, 2019, 1:45 AM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Logan County, OH

The radar

The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:04 PM EDTFLOODBellefontaine, OHMARY RUTAN HOSPITAL IS TAKING IN WATER. NUMEROUS ROADS CLOSED THROUGHOUT LOGAN COUNTY DUE TO HIGH WATER.
Jun 19, 7:04 PM EDTFLASH FLOODBellefontaine, OHMARY RUTAN HOSPITAL IS TAKING IN WATER. NUMEROUS ROADS CLOSED THROUGHOUT LOGAN COUNTY DUE TO HIGH WATER.
Jun 19, 7:44 PM EDTFLASH FLOOD1 Sse Bellefontaine, OHVIDEO ON LUDLOW AND WASHINGTON SHOWS EXTENSIVE FLOODING ON STREETS UP TO THE HOUSES. DITCHES HAVE RAPIDLY MOVING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

305 
WGUS51 KILN 192151
FFWILN
OHC091-200145-
/O.NEW.KILN.FF.W.0023.190619T2151Z-190620T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
551 PM EDT Wed Jun 19 2019

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Logan County in west central Ohio...

* Until 945 PM EDT.

* At 549 PM EDT, radar indicated that thunderstorms had produced up 
  to two inches of rain across the warned area. This is an area 
  which has already received significant rainfall over the past few 
  days. Runoff from this excessive rainfall will cause flash 
  flooding to occur.

* Some locations that will experience flooding include...
  Lakeview, Russells Point, Belle Center, Huntsville, Northwood, 
  Bellefontaine, De Graff, West Mansfield, Chippewa Park, 
  Rushsylvania, Ridgeway, Zanesfield, Logansville, New Jerusalem, 
  Middleburg, Mcmorran, Bloom Center and Big Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4051 8352 4029 8355 4033 8400 4047 8400
      4049 8399 4053 8399 4053 8388

$$

Hatzos
3 follow-up statements
418 
WGUS71 KILN 192345
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
745 PM EDT Wed Jun 19 2019

OHC091-200145-
/O.CON.KILN.FF.W.0023.000000T0000Z-190620T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OH-
745 PM EDT Wed Jun 19 2019

...THE FLASH FLOOD WARNING FOR LOGAN COUNTY REMAINS IN EFFECT Until
945 PM EDT....

At 744 PM EDT, radar indicated that thunderstorms had produced two 
to four inches of rain across the area. Flash flooding has been 
reported in several locations in Logan County, including within the 
city of Bellefontaine. Additional rain is still expected this 
evening, which may worsen ongoing flooding.

Some locations that will experience flooding include...
Bellefontaine, Lakeview, Russells Point, Belle Center, Huntsville, 
Northwood, De Graff, West Mansfield, Chippewa Park, Rushsylvania, 
Ridgeway, Zanesfield, Logansville, New Jerusalem, Middleburg, 
Mcmorran, Bloom Center and Big Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life. 

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4051 8352 4029 8355 4033 8400 4047 8400
      4049 8399 4053 8399 4053 8388

$$

Hatzos
414 
WGUS51 KILN 200101
FFWILN
OHC091-200545-
/O.EXT.KILN.FF.W.0023.000000T0000Z-190620T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
901 PM EDT Wed Jun 19 2019

The National Weather Service in Wilmington has extended the

* Flash Flood Warning for...
  Logan County in west central Ohio...

* Until 145 AM EDT.

* At 900 PM EDT, radar indicated that thunderstorms had produced two 
  to four inches of rain across the area. Flash flooding has been 
  reported in several locations in Logan County, including within 
  the city of Bellefontaine.

* Some locations that will experience flooding include...
  Bellefontaine, Lakeview, Russells Point, Belle Center, Huntsville, 
  Northwood, De Graff, West Mansfield, Chippewa Park, Rushsylvania, 
  Ridgeway, Zanesfield, Logansville, New Jerusalem, Middleburg, 
  Mcmorran, Bloom Center and Big Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4051 8352 4029 8355 4033 8400 4047 8400
      4049 8399 4053 8399 4053 8388

$$

Hatzos
439 
WGUS71 KILN 200541
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
141 AM EDT Thu Jun 20 2019

OHC091-200551-
/O.EXP.KILN.FF.W.0023.000000T0000Z-190620T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OH-
141 AM EDT Thu Jun 20 2019

...THE FLASH FLOOD WARNING FOR LOGAN COUNTY WILL EXPIRE AT 145 AM
EDT...

The heavy rain and flash flooding threats have ended. However, 
numerous roads remain closed across Logan County thus a Flood 
Warning remains in effect into Thursday morning. 

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 4051 8352 4029 8355 4033 8400 4047 8400
      4049 8399 4053 8399 4053 8388

$$

Binau

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:44 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 19, 4:44 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
444 PM EDT Wed Jun 19 2019

.SYNOPSIS...
An approaching low pressure system will produce numerous showers
and thunderstorms later this afternoon through tonight. Some of
these storms will produce very heavy rainfall which may lead to
flash flooding. A cold front will move through the Ohio Valley
on Thursday with more showers and thunderstorms. A brief dry
period is expected on Friday, then more showers and
thunderstorms are expected this weekend and into the first part
of next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Scattered showers have developed across the Ohio Valley this
afternoon. Organization is fairly limited thus far, helping to
mitigate any severe risk but given the high moisture environment
and the fact that most areas are always saturated, heavy
rainfall could lead to flash flooding this afternoon.

This evening into the overnight, additional convection is
expected and convection will likely be better organized as a jet
helps to increase shear across the CWA, particularly later in
the evening. In addition to more widespread convection, there
may be a few storms capable of producing damaging wind gusts.

While there is a severe risk this evening that may linger well
into the night, the primary concern is certainly flash flooding
as rainfall rates from convection could be on the order of 1 to
2 inches an hour which would cause problems in many areas. Am
concerned that this may evolve into a significant flash flood
event across the CWA.

Late tonight/toward sunrise, southwest CWA may start to see
some dry slotting while northern CWA continues to see
showers/storms.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Low pressure moves across northern Ohio and into Pennsylvania on
Thursday, dragging a cold front across the CWA. Mid level
shortwave will also follow. Result will be a continuation of
showers and thunderstorms, and any additional rainfall will only
exacerbate existing flooding. Chance of storms starts to lower
from west to east in the afternoon as drier air begins to push
in from the west. Drier air pushes across the entire area
Thursday night.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A brief respite from precipitation will occur during the day
Friday as weak high pressure temporary visits. This changes at
night on Friday as the old boundary starts to rise back to the
north as a warm front and we get into a northwest flow regime,
promoting shortwaves to dive southeast and affect the area with
more showers and thunderstorms. One or more disturbances
embedded within northwest flow may affect the CWA Friday night
into Saturday. Heavy rainfall and perhaps a severe /wind/ risk
are possible.

The remainder of the weekend into Monday will continue to be
unsettled, with an upper ridge over the southeast, keeping us
in a zone for convection. Eventually, a trough is expected to
swing through -- it's possible this swings through on Tuesday
with lower PoPs/drier conditions for the mid week period but
confidence is low on timing.

&&

.HYDROLOGY...
Potential exists for a significant flood event this evening
into tonight. So much rain has already fallen over the last few
days, and as showers and thunderstorms become more numerous this
evening into tonight, many areas will receive additional heavy
rainfall. 1 to 2 inches an hour will be enough to cause flash
flooding in many of the vulnerable areas. Flash Flood Watch
continues into Thursday with more convection on Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Thursday evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Thursday evening for KYZ089>100.
IN...Flash Flood Watch through Thursday evening for INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...BPP
HYDROLOGY...BPP
Hazardous weather outlook, Jun 19, 5:01 PM EDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
501 PM EDT Wed Jun 19 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-202115-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
501 PM EDT Wed Jun 19 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered showers and thunderstorms this afternoon will become more
numerous this evening and tonight. Thunderstorms will be capable of
producing very heavy rainfall in a short amount of time, which may
cause flash flooding.

A few strong to severe thunderstorms are also possible, mainly
through about 10 pm, although a localized severe threat could linger
into the overnight. The primary threat would be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of showers and storms will be possible again
Thursday, with locally heavy rainfall again possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary this evening.

In the hours before

Special weather statement, Jun 19, 4:41 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
441 PM EDT Wed Jun 19 2019

OHZ043-044-192115-
Logan OH-Shelby OH-
441 PM EDT Wed Jun 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY AND WEST
CENTRAL LOGAN COUNTIES UNTIL 515 PM EDT...

At 441 PM EDT, radar indicated a strong thunderstorm over Anna,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Anna, Jackson Center, Botkins, Quincy, Port Jefferson, Kettlersville,
Maplewood, Montra, Mccartyville and Swanders.

This includes I-75 in Ohio between mile markers 96 and 105.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4030 8394 4034 8426 4046 8427 4049 8408
      4049 8399 4050 8399 4050 8396
TIME...MOT...LOC 2041Z 250DEG 15KT 4040 8414

AR
Local storm report, Jun 19, 4:45 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            BOTKINS                 40.47N 84.18W
06/19/2019                   SHELBY             OH   TRAINED SPOTTER

            HIGH WATER IN BOTKINS.

&&

JEG
Special weather statement, Jun 19, 5:32 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
532 PM EDT Wed Jun 19 2019

OHZ044-045-192200-
Logan OH-Union OH-
532 PM EDT Wed Jun 19 2019

...A STRONG THUNDERSTORM WILL AFFECT LOGAN COUNTY IN WEST CENTRAL
OHIO AND NORTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 600 PM
EDT...

At 532 PM EDT, radar indicated a strong thunderstorm near Russells
Point, moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...

Locations impacted include...
Bellefontaine, West Liberty, North Lewisburg, De Graff, Belle Center,
West Mansfield, Northwood, Rushsylvania, Huntsville, Ridgeway, Valley
Hi, Zanesfield, Raymond, New Jerusalem, Pickrelltown, Byhalia,
Broadway, Middleburg, Pottersburg and Somersville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4050 8341 4029 8340 4022 8349 4028 8396
      4031 8395 4032 8383 4049 8383 4052 8375
TIME...MOT...LOC 2132Z 286DEG 19KT 4042 8383

Hatzos
Local storm report, Jun 19, 5:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HEAVY RAIN       KCMH JOHN GLENN APT     40.00N 82.89W
06/19/2019  M1.43 INCH       FRANKLIN           OH   ASOS

            ONE-HOUR TOTAL

&&

JEG
Local storm report, Jun 19, 5:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
542 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       3 NNW ANNA              40.44N 84.19W
06/19/2019  M1.44 INCH       SHELBY             OH   COCORAHS

            1.44 INCHES OF RAIN IN THE PAST 65 MINUTES.

&&

ALANR
Special weather statement, Jun 19, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
551 PM EDT Wed Jun 19 2019

OHZ071-192215-
Warren OH-
551 PM EDT Wed Jun 19 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN COUNTY UNTIL 615
PM EDT...

At 551 PM EDT, radar indicated a strong thunderstorm over Kings
Island, moving northeast at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Mason, Lebanon, Monroe, Waynesville, Morrow, Kings Island, Four
Bridges, South Lebanon, Maineville, Clarksville, Oregonia, Hageman,
Fort Ancient, Kings Mills, Lytle, Pekin, Socialville, Landen,
Loveland Park and Genntown.

This includes I-71 in Ohio between mile markers 21 and 41.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3937 8435 3957 8414 3944 8399 3939 8399
      3928 8426 3929 8427 3930 8434
TIME...MOT...LOC 2151Z 237DEG 14KT 3936 8425

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:28 PM EDTAreal Flood AdvisoryILNFairfield, Fayette, Madison, Pickaway3 hr
Jun 19, 12:07 AM EDTFlash Flood WarningILNPickaway3 hr
Jun 19, 1:18 AM EDTRiver Flood WarningILNFranklin, Madison, Pickaway3 hr
Jun 19, 2:44 AM EDTAreal Flood WarningILNPickaway32 hr
Jun 19, 4:06 PM EDTSpecial Weather StatementILNMercer24 min
Jun 19, 4:10 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer26 min
Jun 19, 4:34 PM EDTFlash Flood WarningILNAuglaize, Mercer, Shelby9 hr
Jun 19, 4:38 PM EDTSpecial Weather StatementILNLicking37 min
Jun 19, 4:41 PM EDTSpecial Weather StatementILNShelby34 min
Jun 19, 4:54 PM EDTSevere Thunderstorm WarningILNAuglaize, Logan, Shelby38 min
Jun 19, 5:07 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Licking3 hr
Jun 19, 5:32 PM EDTSpecial Weather StatementILNLogan28 min
Jun 19, 5:51 PM EDTSpecial Weather StatementILNWarren24 min
Jun 19, 6:36 PM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren3 hr
Jun 19, 7:11 PM EDTAreal Flood AdvisoryILNClermont, Hamilton2 hr
Jun 19, 7:27 PM EDTFlash Flood WarningILNClermont, Hamilton, Warren7 hr
Jun 19, 7:34 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Madison, Union3 hr
Jun 19, 7:34 PM EDTSpecial Weather StatementILNHighland26 min

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.